Diabetes Mellitus with Poor Glycemic Control as a Consequence of Inappropriate Injection Technique.
- Publication Type:
- Journal Article
- Case Rep Endocrinol, 2018, 2018 pp. 7236452 - ?
- Issue Date:
|Diabetes Mellitus with Poor Glycemic Control as a Consequence of Inappropriate Injection Technique.pdf||Accepted Manuscript Version||1.01 MB|
Copyright Clearance Process
- Recently Added
- In Progress
- Closed Access
This item is closed access and not available.
Majority of patients with diabetes mellitus (DM), who are on insulin therapy, use insulin pen for convenience, accuracy, and comfort. Some patients may require two different types of insulin preparations for better glycemic control. We have reported a case of poor glycemic control as a consequence of inappropriate insulin injection technique. A 57-year-old man with type 2 DM had been using premix insulin 30 : 70 for his glycemic control for the last 12 years. On follow-up visit, his blood sugar level (BSL) had increased; therefore the treating physician increased the dose of premix insulin and added basal insulin with the aim of controlling his blood sugar level. Despite these changes, his BSL was significantly higher than his previous level. On investigation, the cause of his poor glycemic control was found to be due to inadequate delivery of insulin (primarily premix) as a consequence of lack of priming and incompatibility of single insulin pen for two cartridges. His basal insulin was discontinued and the patient along with his grandson was instructed to administer insulin correctly. After correction of the errors, the patient had a better glycemic control.
Please use this identifier to cite or link to this item: